MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 1, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ 1, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-21-11
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Implant Pain (4561)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a total right knee arthroplasty on (b)(6) 2011 and then approximately 12 years, 11 months later on (b)(6) 2024 the patient had a surgical revision.Revision operative report 8 jan 2024-postoperative diagnosis: aseptic loosening of right total knee.Patient revised to competitor's devices.Patient with radiographic evidence of aseptic loosening of the femoral and tibial components with areas of osteolysis in femur and tibia.Negative for infection.There is evidence of catastrophic polyethylene wear with visual deterioration of the polyethylene with multiple polyethylene fragments throughout the knee.Patella polyethylene component was undermined with areas of osteolysis.The patient was awakened and brought to the recovery room in stable condition.There is no device return.There is no other information provided.
 
Additional Manufacturer Narrative
D10.Concomitant products: (b)(6) - 200-03-32 - one peg patella 32mm (b)(6) - 200-04-22 - cemented finned tib.Tra sz 2f/2t (b)(6)- 230-03-01 - optetrak asy,cr cemented femoral, sz 1 pending investigation.These devices are used for treatment not diagnosis.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b2 h6 the following sections were corrected: d1 h6 the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
Report numbers: 1038671-2024-04521 and 1038671-2024-04522 this follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: b2- both hospitalization - initial or prolonged and required intervention to prevent permanent impairment/damage.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 1, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18985313
Report Number1038671-2024-00679
Device Sequence Number2868369
Product Code JWH
UDI-Device Identifier10885862040152
UDI-Public10885862040152
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2015
Device Catalogue Number200-21-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer11/22/2024
11/22/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date11/27/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/26/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale